Alert archive / Oklahoma / Wind Advisories in 2014
Wind Advisory 11, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 17, 2014, 3:02 PM CDT for 14 counties in Oklahoma; 5 counties in Texas. It took effect at Mar 18, 2014, 10:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2014, 3:02 PM CDT (20:02 UTC)
- In effect from
- Mar 18, 2014, 10:00 AM CDT
- Expired
- Mar 19, 2014, 12:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 102 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
984 WWUS74 KOUN 172002 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 302 PM CDT MON MAR 17 2014 OKZ004-005-009-010-181100- /O.NEW.KOUN.WI.Y.0011.140318T1500Z-140319T0000Z/ HARPER-WOODS-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD 302 PM CDT MON MAR 17 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY FOR PARTS OF NORTHWEST OKLAHOMA. * TIMING: WINDS WILL INCREASE LATER TUESDAY MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. * WINDS: NORTHWEST WINDS 25 TO 35 WITH GUSTS TO 45 MPH. * IMPACTS:DRIVING ON EAST-WEST ROADWAYS WILL BE DIFFICULT... ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
4 follow-up statements
250 WWUS74 KOUN 180912 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 412 AM CDT TUE MAR 18 2014 OKZ011-014>016-021-022-033>036-TXZ083>085-087-088-181715- /O.EXB.KOUN.WI.Y.0011.140318T1500Z-140319T0200Z/ MAJOR-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA- JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- INCLUDING THE CITIES OF...FAIRVIEW...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...ELK CITY...SAYRE...CORDELL...HOLLIS... MANGUM...HOBART...ALTUS...QUANAH...CHILLICOTHE...CROWELL... VERNON...MUNDAY...KNOX CITY...SEYMOUR 412 AM CDT TUE MAR 18 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. * TIMING: WINDS WILL INCREASE LATE TUESDAY MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. * WINDS: NORTHWEST WINDS 25 TO 35 WITH GUSTS TO 45 MPH. * IMPACTS: DRIVING WILL BE DIFFICULT... ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. SECURE LOOSE ITEMS TO PREVENT THEM FROM BEING BLOWN AROUND. && $$ OKZ004-005-009-010-181715- /O.EXT.KOUN.WI.Y.0011.140318T1500Z-140319T0200Z/ HARPER-WOODS-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD 412 AM CDT TUE MAR 18 2014 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. * TIMING: WINDS WILL INCREASE LATER TUESDAY MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. * WINDS: NORTHWEST WINDS 25 TO 35 WITH GUSTS TO 45 MPH. * IMPACTS: DRIVING WILL BE DIFFICULT... ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. SECURE LOOSE ITEMS TO PREVENT THEM FROM BEING BLOWN AROUND. && $$
349 WWUS74 KOUN 181552 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1052 AM CDT TUE MAR 18 2014 OKZ004-005-009>011-014>016-021-022-033>036-TXZ083>085-087-088- 190200- /O.CON.KOUN.WI.Y.0011.000000T0000Z-140319T0200Z/ HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER- BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD- WILBARGER-KNOX-BAYLOR- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY... SAYRE...CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...QUANAH... CHILLICOTHE...CROWELL...VERNON...MUNDAY...KNOX CITY...SEYMOUR 1052 AM CDT TUE MAR 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. * TIMING: STRONG WINDS WILL OCCUR INTO THE EARLY EVENING HOURS. * WINDS: NORTHWEST WINDS 25 TO 35 WITH GUSTS TO 45 MPH. * IMPACTS: DRIVING WILL BE DIFFICULT... ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. SECURE LOOSE ITEMS TO PREVENT THEM FROM BEING BLOWN AROUND. && $$
371 WWUS74 KOUN 182042 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 342 PM CDT TUE MAR 18 2014 OKZ004-005-009>011-014>016-021-022-033>036-TXZ083>085-087-088- 190200- /O.CON.KOUN.WI.Y.0011.000000T0000Z-140319T0200Z/ HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER- BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD- WILBARGER-KNOX-BAYLOR- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY... SAYRE...CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...QUANAH... CHILLICOTHE...CROWELL...VERNON...MUNDAY...KNOX CITY...SEYMOUR 342 PM CDT TUE MAR 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING: STRONG WINDS WILL OCCUR INTO THE EARLY EVENING HOURS. * WINDS: NORTHWEST WINDS 25 TO 35 WITH GUSTS TO 45 MPH. * IMPACTS: DRIVING WILL BE DIFFICULT... ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. SECURE LOOSE ITEMS TO PREVENT THEM FROM BEING BLOWN AROUND. && $$ CMS
271 WWUS74 KOUN 190055 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 755 PM CDT TUE MAR 18 2014 OKZ004-005-009>011-014>016-021-022-033>036-TXZ083>085-087-088- 190500- /O.EXT.KOUN.WI.Y.0011.000000T0000Z-140319T0500Z/ HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER- BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-HARDEMAN-FOARD- WILBARGER-KNOX-BAYLOR- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY... SAYRE...CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...QUANAH... CHILLICOTHE...CROWELL...VERNON...MUNDAY...KNOX CITY...SEYMOUR 755 PM CDT TUE MAR 18 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * TIMING: STRONG WINDS WILL OCCUR THROUGH THE EVENING HOURS. * WINDS: NORTHWEST WINDS 25 TO 35 WITH GUSTS TO 45 MPH. * IMPACTS: DRIVING WILL BE DIFFICULT... ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. SECURE LOOSE ITEMS TO PREVENT THEM FROM BEING BLOWN AROUND. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 17, 2:45 PM CDT, 17 minutes earlier.
Area forecast discussion, Mar 17, 2:45 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
245 PM CDT MON MAR 17 2014
.DISCUSSION...
UPR TROUGH OVER THE PACIFIC NW THIS MORNING WILL APPROACH AND MOVE
ACROSS THE CENTRAL PLAINS TONIGHT AND TUESDAY. MEANWHILE... SFC
GRADIENT WILL CONT TO STRENGTHEN TONIGHT AND THEN A COLD FRONT WILL
MOVE ACROSS THE FA TUESDAY. WINDS AHEAD OF THE FRONT TONIGHT WILL BE
BREEZY/WINDY AT TIMES ACROSS THE AREA. WINDS CURRENTLY EXPECTED TO
REMAIN BELOW WIND ADVISORY CRITERIA BUT IF WINDS JUST OFF THE
SURFACE /40-50KTS AT 925MB/ ARE ABLE TO MAKE IT TO THE GROUND...
COULD HAVE SOME DECENT/STRONG GUSTS OVERNIGHT. WINDS BEHIND THE
FRONT ARE EXPECTED TO BE STRONG ESPECIALLY ACROSS PARTS OF NORTHERN
OK. WILL ISSUE A WIND ADVISORY FOR JUST NW OK FOR TUESDAY FOR NOW
BUT THE ADVISORY MAY NEED TO BE EXPANDED ON LATER SHIFTS. IN
ADDITION TO THE WINDS... LOW HUMIDITIES AND RELATIVELY WARM TEMPS
ACROSS PARTS OF THE AREA WILL LEAD TO ELEVATED FIRE WX CONCERNS
AGAIN TUESDAY AFTERNOON. WILL EXPAND THE FIRE WX WATCH FOR TUES AFTN
NORTH AND EAST. SOME LOCATIONS ARE STILL ONLY NEAR OR MARGINAL AT
MEETING RED FLAG CRITERIA BUT IF THE CURRENT FORECAST IS JUST OFF A
DEGREE OR TWO WITH THE DEWPT/TEMPS... COULD EASILY REACH CRITICAL
LEVELS.
IT LOOKS LIKE WEDNESDAY WILL BE A FAIRLY QUIET DAY BEFORE FIRE WX
CONCERNS COULD BECOME SOMEWHAT ELEVATED IN SOME AREAS AGAIN ON
THURSDAY DUE TO BREEZY WINDS... LOW HUMIDITIES... AND WARM TEMPS.
MODELS SHOW ANOTHER FRONT MOVING ACROSS THE AREA FRIDAY WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS PARTS OF THE FA FRIDAY
AFTN INTO SAT MORNING. ANOTHER ROUND OF PRECIP COULD BE POSSIBLE
SUNDAY INTO MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 43 69 36 63 / 0 0 0 0
HOBART OK 44 69 33 62 / 0 0 0 0
WICHITA FALLS TX 47 73 37 64 / 0 0 0 0
GAGE OK 37 59 27 64 / 0 0 0 0
PONCA CITY OK 41 67 33 61 / 0 10 0 0
DURANT OK 44 74 42 65 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR OKZ008-012-013-016>030-033>039-044-045.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ004-005-009-
010-014>016-021-022-033>037.
WIND ADVISORY FROM 10 AM TO 7 PM CDT TUESDAY FOR OKZ004-005-009-
010.
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR TXZ083>090.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083>085-087-
088.
&&
06/25Hazardous weather outlook, Mar 17, 11:10 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1110 AM CDT MON MAR 17 2014
OKZ004>048-050>052-TXZ083>090-181100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1110 AM CDT MON MAR 17 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
THE ATMOSPHERE WILL REMAIN TOO DRY AND STABLE FOR THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAR 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO.
OTHER HAZARDOUS WEATHER...
WARM TEMPERATURES... LOW AFTERNOON HUMIDITY AND GUSTY SOUTH WINDS WILL ELEVATE
FIRE WEATHER CONCERNS ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. A RED
FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.
OTHER HAZARDOUS WEATHER...
FIRE WEATHER CONCERNS WILL BE HIGH AGAIN ON TUESDAY WITH GUSTY NORTHWEST WINDS
AND WARM AND DRY CONDITIONS... ESPECIALLY ACROSS WESTERN NORTH TEXAS AND
SOUTHWESTERN OKLAHOMA WHERE A FIRE WEATHER WATCH IS IN EFFECT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM TUESDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 4:47 AM CDT | Fire Weather Watch | OUN | Beckham, Blaine, Caddo, Canadian, Cleveland, Comanche and 21 more | 23 hr |
| Mar 17, 4:47 AM CDT | Red Flag Warning | OUN | Beckham, Custer, Dewey, Ellis, Greer, Harmon and 8 more | 15 hr |
Nearby
Wind Advisories in Oklahoma, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.